Alert archive / Utah / Wind Advisories in 2018

Wind Advisory 15, NWS Salt Lake City, UT

June 8, 2018

NWS Salt Lake City, UT issued this wind advisory at Jun 8, 2018, 2:43 PM MDT. It took effect at Jun 9, 2018, 12:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 2:43 PM MDT (20:43 UTC)
In effect from
Jun 9, 2018, 12:00 PM MDT
Expired
Jun 10, 2018, 4:00 AM MDT
In force
16 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted.

253 
WWUS75 KSLC 082043
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
243 PM MDT Fri Jun 8 2018


UTZ014>016-091200-
/O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Including the cities of Manti, Richfield, Delta, Fillmore, 
Beaver, Cedar City, and Milford
243 PM MDT Fri Jun 8 2018

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from noon Saturday to midnight MDT
Saturday night.

* AFFECTED AREA...West central and southwest Utah valleys and the
  Sanpete and Sevier Valleys.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts 
  to 50 mph possible.

* TIMING...Developing around noon and continuing into Saturday
  evening.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including US Route 6 from Delta west to the
  Utah/Nevada line. Reduced visibilities in blowing sand and dust
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31 
mph or gusts of 45 mph are expected. Motorists in the advisory 
area should be prepared for sudden gusty cross winds which can 
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

UTZ003-004-091200-
/O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
and Nephi
243 PM MDT Fri Jun 8 2018

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from noon Saturday to midnight MDT
Saturday night.

* AFFECTED AREA...Salt Lake and Tooele Valleys and the southern
  Wasatch Front.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts 
  to 50 mph possible.

* TIMING...Developing around noon and continuing into Saturday
  evening.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including I-80 from Salt Lake City to Grantsville.
  Reduced visibilities in blowing sand and dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31 
mph or gusts of 45 mph are expected. Motorists in the advisory 
area should be prepared for sudden gusty cross winds which can 
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

UTZ005-091200-
/O.NEW.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
243 PM MDT Fri Jun 8 2018

...WIND ADVISORY IN EFFECT FROM NOON SATURDAY TO MIDNIGHT MDT
SATURDAY NIGHT...

The National Weather Service in Salt Lake City has issued a Wind
Advisory, which is in effect from noon Saturday to midnight MDT
Saturday night.

* AFFECTED AREA...The Great Salt Lake Desert.

* WINDS...Southerly winds increasing to 25-35 mph with gusts to 50
  mph possible. Winds will shift to the west northwest early
  evening at 20-30 mph with gusts to 50 mph possible.

* TIMING...Winds will develop around midday and increase through
  the afternoon. Winds will shift to the northwest in the early 
  evening then decrease around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including I-80 from Skull Valley to Wendover.
  Reduced visibilities in blowing sand, salt and dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least 31 
mph or gusts of 45 mph are expected. Motorists in the advisory 
area should be prepared for sudden gusty cross winds which can 
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
545 
WWUS75 KSLC 090917
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
317 AM MDT Sat Jun 9 2018

UTZ003-004-014>016-092200-
/O.CON.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, 
and Milford
317 AM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...

* AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern
  Wasatch Front, west-central and southwest Utah valleys, and the
  Sanpete and Sevier Valleys.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts 
  to 50 mph possible.

* TIMING...Developing around noon and continuing into late this 
  evening.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including I-80 from Salt Lake City to Grantsville,
  and US Route 6 from Delta west to the Utah/Nevada line. Reduced
  visibilities in blowing sand and dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

UTZ005-092200-
/O.CON.KSLC.WI.Y.0015.180609T1800Z-180610T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
317 AM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
MDT TONIGHT...

* AFFECTED AREA...The Great Salt Lake Desert.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts to
  50 mph possible. Winds will shift to the west-northwest early
  evening with gusts to 55 mph possible.

* TIMING...Winds will develop around midday and increase through
  the afternoon. Winds will shift to the northwest in the early
  evening then decrease around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from the Skull Valley to 
  Wendover. Reduced visibilities in blowing sand, salt and dust 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
178 
WWUS75 KSLC 092124
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
324 PM MDT Sat Jun 9 2018

UTZ003-004-014>016-100600-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, 
and Milford
324 PM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern 
  Wasatch Front, west-central and southwest Utah valleys, and 
  the Sanpete and Sevier Valleys.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts 
  to 50 mph possible.

* TIMING...Gusty winds will continue into late this evening and
  will decrease around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from Salt Lake City to 
  Grantsville, and US Route 6 from Delta west to the Utah/Nevada 
  line. Reduced visibilities in blowing sand and dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

UTZ005-100600-
/O.CON.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
324 PM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* AFFECTED AREA...The Great Salt Lake Desert.

* WINDS...Southerly winds increasing to 25 to 35 mph with gusts to
  50 mph possible. Winds will shift to the west- northwest early 
  evening with gusts to 55 mph possible.

* TIMING...Winds will increase through the afternoon and will
  shift to the northwest in the early evening before decreasing 
  around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from the Skull Valley to 
  Wendover. Reduced visibilities in blowing sand, salt and dust 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailing should exercise caution.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
803 
WWUS75 KSLC 092145 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Salt Lake City UT
345 PM MDT Sat Jun 9 2018

UTZ003-004-014>016-100600-
/O.COR.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, 
and Milford
345 PM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* AFFECTED AREA...The Salt Lake and Tooele Valleys, Southern 
  Wasatch Front, west-central and southwest Utah valleys, and 
  the Sanpete and Sevier Valleys.

* WINDS...Southerly winds 25 to 35 mph with gusts to 50 mph 
  possible.

* TIMING...Gusty winds will continue into late this evening,
  decreasing around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from Salt Lake City to 
  Grantsville, and US Route 6 from Delta west to the Utah/Nevada 
  line. Reduced visibilities in blowing sand and dust possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailers should exercise caution.

&&

$$

UTZ005-100600-
/O.COR.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
345 PM MDT Sat Jun 9 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* AFFECTED AREA...The Great Salt Lake Desert.

* WINDS...Southerly winds 25 to 35 mph with gusts to 50 mph
  possible. Winds will shift to the northwest early this evening.
  Gusts to 55 mph are possible.

* TIMING...Gusty south winds will shift to the northwest in the
  early evening, then decrease around midnight.

* IMPACTS...Strong crosswinds can be expected on east-west routes
  in the area including I-80 from the Skull Valley to Wendover.
  Reduced visibilities in blowing sand, salt and dust are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailers should exercise caution.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
249 
WWUS75 KSLC 100557
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1157 PM MDT Sat Jun 9 2018

UTZ003-004-014>016-100700-
/O.EXP.KSLC.WI.Y.0015.000000T0000Z-180610T0600Z/
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Including the cities of Salt Lake City, Tooele, Lehi, Provo, 
Nephi, Manti, Richfield, Delta, Fillmore, Beaver, Cedar City, 
and Milford
1157 PM MDT Sat Jun 9 2018

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

Winds have decreased below advisory criteria this evening across
the central and southern Wasatch Front, the Sanpete and Sevier
Valleys, and west-central and southwest Utah. Therefore, the wind
advisory has been allowed to expire. However, local gusts to 40 
mph will remain possible overnight as a cold front continues to 
cross the area. 

$$

UTZ005-101000-
/O.EXT.KSLC.WI.Y.0015.000000T0000Z-180610T1000Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
1157 PM MDT Sat Jun 9 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MDT SUNDAY...

* AFFECTED AREA...The Great Salt Lake Desert.

* WINDS...Northwest winds 25 to 35 mph with gusts to 50 mph
  possible. 

* TIMING...Gusty northwest winds will continue before decreasing
  late tonight.

* IMPACTS...Strong crosswinds can be expected on east-west 
  routes in the area including I-80 from the Skull Valley to 
  Wendover. Reduced visibilities in blowing sand, salt and dust 
  are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained wind speeds of at least
31 mph or gusts of 45 mph are expected. Motorists in the advisory
area should be prepared for sudden gusty cross winds which can
make driving difficult. Travelers in high profile vehicles and
towing trailers should exercise caution.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
113 
WWUS75 KSLC 100949
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
349 AM MDT Sun Jun 10 2018

UTZ005-101100-
/O.EXP.KSLC.WI.Y.0015.000000T0000Z-180610T1000Z/
Great Salt Lake Desert and Mountains-
Including the cities of Wendover and Snowville
349 AM MDT Sun Jun 10 2018

...WIND ADVISORY WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING...

Winds will continue to gradually weaken this morning across 
northwest Utah. However, localized gusts over 40 mph will remain 
possible early this morning, including along I-80.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Jun 8, 10:16 AM MDT, 4 hours 27 minutes earlier.

Area forecast discussion, Jun 8, 10:16 AM MDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
1016 AM MDT Fri Jun 8 2018

.SYNOPSIS...A storm system will move east from the Pacific
Northwest and across the northern Rockies this weekend. The
associated cold front will cross Utah Saturday night into Sunday,
creating very warm and windy conditions ahead of the front. Much
cooler air will follow the front for Sunday with a warming trend
beginning early next week.

&&

.DISCUSSION...The large scale pattern across the western
CONUS/eastern Pacific has changed little over the past 24 hours.
Unseasonably warm temps and dry conditions will once again
dominate the forecast for southern and eastern Utah. A shallow
surface cold front that trickled through northwest Utah last night
will likely hold temps down a few degrees versus Thursday, but
readings will still be safely above early June norms.

The upper trough still centered across the Gulf of Alaska is
beginning to work east towards the Pacific Northwest. Timing in
the various global models still has this trough reaching the
Pacific Northwest early Saturday, then continuing east across
the northern Great Basin/northern Rockies over the weekend.

Impacts from this passing trough will center on winds this
weekend. Increasing southerly surface winds across western Utah
tonight will be the result in increasing south winds aloft and the
advance of the cold front across Nevada. Surface winds will become
quite strong Saturday as the winds aloft strengthen and the
surface front stalls along the Utah/Nevada border. Solid pressure
falls across western Utah along with good mixing during the
afternoon will create ideal conditions for high winds across
western and northern Utah. Considering wind highlights for the
afternoon forecast package. Hazardous fire conditions created by
the strong winds and low humidities will exist across southern
and eastern Utah where fuels are critically dry at this time.

Convective precip will struggle to develop along and immediately
behind the front Saturday late afternoon and evening. The
trajectory of the best dynamics and cold air aloft through the
northern Rockies along the rather dry air mass over Utah will
severely limit convection with the front.

Much cooler temps will follow the front for Sunday. High temps
will likely drop 20-25 degrees up north, with a more modest 5-15
degrees elsewhere. Temperatures will begin to climb again early
next week, with breezy and very warm conditions once again by
midweek.

&&

.AVIATION...Light and variable winds will transition to a
northwest wind at the KSLC terminal between now and 18z.
Thereafter operational weather concerns will remain minimal
with VFR conditions persisting under clear skies.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning from noon Saturday to midnight MDT Sunday night
     for UTZ484-489-493>495-497-498.

     Red Flag Warning from 6 AM Sunday to midnight MDT Sunday night
     for UTZ482.

WY...None.
&&

PUBLIC...CONGER
AVIATION...MERRILL

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 8, 5:24 AM MDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Salt Lake City UT
524 AM MDT Fri Jun 8 2018

UTZ001>016-019>021-517-518-WYZ021-091300-
Cache Valley/Utah Portion-Northern Wasatch Front-
Salt Lake and Tooele Valleys-Southern Wasatch Front-
Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys-
Wasatch Mountains I-80 North-Wasatch Mountains South of I-80-
Western Uinta Mountains-Wasatch Plateau/Book Cliffs-
Western Uinta Basin-Castle Country-San Rafael Swell-
Sanpete/Sevier Valleys-West Central Utah-Southwest Utah-
Utahs Dixie and Zion National Park-South Central Utah-
Glen Canyon Recreation Area/Lake Powell-Central Mountains-
Southern Mountains-Southwest Wyoming-
524 AM MDT Fri Jun 8 2018

This Hazardous Weather Outlook is for the western two thirds of
Utah and southwest Wyoming.

.DAY ONE...Today and Tonight

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A strong but dry cold front will cross northern Utah Saturday
night and through the rest of the outlook area on Sunday. Gusty
winds will occur across much of the area Saturday and across
mainly southern and eastern Utah into Sunday ahead of and along
the front. The winds combined with low humidities in place will
lead to dangerous fire weather conditions Saturday and Sunday
across mainly southern and eastern Utah where fuels are critically
dry.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

For more information from NOAA/s National Weather Service visit...
http://weather.gov/saltlakecity

For information on potential road travel impacts visit...
http://www.udottraffic.utah.gov/roadweatherforecast.aspx

Nearby

Wind Advisories in Utah, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.